New Mexico, 2010High Wind and Strong Wind in New Mexico, April 29, 2010
April 29, 2010 · NWS ABQ · 15 events in 15 counties and zones
A slow-moving, deep trough of low pressure was over Arizona on the 29th. High winds developed ahead of this system for the second day in a row, this time impacting a much greater area of northern and central New Mexico.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $44,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving, deep trough of low pressure was over Arizona on the 29th. High winds developed ahead of this system for the second day in a row, this time impacting a much greater area of northern and central New Mexico.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 29, 2:16 AM MST, 4 hours 19 minutes earlier.
Area forecast discussion, Apr 29, 2:16 AM MST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 AM MDT THU APR 29 2010
...VERY WINDY DAY EXPECTED ACROSS NEW MEXICO TODAY...
.DISCUSSION...STRONG UPPER LEVEL LOW IS CURRENTLY CHURNING OVER
NORTHEASTERN MONTANA...LEAVING A BROAD CYCLONIC FLOW OVER THE
WESTERN U.S. AND SUBSEQUENTLY A VERY STRONG HEIGHT/PRESSURE
GRADIENT ALOFT OVER THE DESERT SOUTHWEST. THIS BROAD STORM SYSTEM
WILL CONTINUE TO IMPACT THE STATE FOR THE NEXT FEW
DAYS...PARTICULARLY FROM A WIND STANDPOINT WITH GENERALLY ONLY ISOLATED
TO SCATTERED SHOWER/THUNDERSTORM COVERAGE. CURRENT 500MB ISOTACH
ANALYSIS AND PROGS SHOW A 110KT JET STREAK ROUNDING SOUTHERN
CALIFORNIA EXTENDING A RIBBON OF 70 TO 90KT WINDS EASTWARD INTO
NEW MEXICO. THIS IS SUPPLEMENTED BY THE AZTEC WIND PROFILER WHICH
IS INDICATING ABOUT 75KT AT 500MB AND 40KT AT 700MB...WHILE MANY
AREAS SURROUNDING HIGHER RIDGE TOPS TO THE SOUTH AND EAST ARE
LIKELY SEEING 60 TO 75 KT OF COMPRESSED FLOW INDUCED BY MOUNTAIN
WAVE ACTIVITY. AT THE SURFACE...THE LOW HAS ELONGATED AND FILLED
IN SOME...BUT IS EXPECTED TO DEEPEN TO NEAR 983MB BY THIS
AFTERNOON OVER THE SE COLORADO/SW KANSAS VICINITY. THESE
INGREDIENTS WILL HOLD TOGETHER THROUGH THE AFTERNOON WHILE A
SIGNIFICANT LOBE OF VORTICITY SWINGS THROUGH THE SOUTHWEST AND
APPROACHES NORTHWESTERN AND WEST CENTRAL NEW MEXICO...ULTIMATELY
DRAGGING A COLD FRONT ACROSS THE FORECAST AREA FROM WEST TO EAST.
CLOUDS WILL BE FILLING IN ACROSS THE NORTHWESTERN CORNER OF THE
STATE...BUT SHOULD BE FAIRLY MINIMAL SOUTH AND EAST OF A RATON TO
ALBUQUERQUE TO GLENWOOD LINE. THIS WILL INHIBIT MIXING IN THOSE
CLOUDED NORTHWESTERN AREAS...BUT OTHER AREAS SHOULD HAVE NO PROBLEM
MIXING UP TO A 600-550MB LAYER AND SEEING THAT STRONGER MOMENTUM
ALOFT TRANSPOSED TO THE SURFACE. WILL HOIST HIGH WIND WATCH FOR
ALL BUT NORTHWEST FOUR ZONES...AND WILL JUST CARRY WIND ADVISORY
THERE.
PRECIPITATION WILL BE ONLY A SIDENOTE WITH TODAY/S WINDS...AND
WILL SEE SOME HIGH ELEVATION SNOW WITH MINIMAL ACCUMULATIONS. BY
TONIGHT MUCH COLDER AIR ALOFT WILL BE WORKING IN...ALLOWING SNOW
LEVELS TO LOWER TO NEAR 5500 TO 6000 FEET OR SO. LOW TEMPERATURES
WILL BE NOTABLY COOLER AS WELL TONIGHT...PARTICULARLY IN CENTRAL
TO WESTERN ZONES. A COOLER DAY WILL CONTINUE INTO FRIDAY AS MAIN
LOW CHURNS INTO THE DAKOTAS AND HURLS A SECONDARY TROUGH AXIS OVER
THE SOUTHWESTERN STATES...KEEPING TEMPERATURE ALOFT COOL WITH
SLIGHT TO CHANCE CATEGORIES FOR PRECIPITATION AND A FEW LINGERING
SNOW SHOWERS IN THE NORTHERN MOUNTAINS. WINDS WILL STILL BE BREEZY
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...BUT FAR LESS THAN
TODAY.
NEXT ISSUE OF CONCERN WOULD BE A FREEZE WATCH FOR FRIDAY NIGHT FOR
SOME NORTHWEST...CENTRAL...AND NORTHEASTERN ZONES. HAVE LOWERED
TEMPS FOR THIS TIME FRAME...A BIT CLOSER TO THE COOLER MET
GUIDANCE. WILL NEED TO MONITOR CLOUDS AND BREEZES TO SEE HOW THESE
INHIBIT COOLING FRIDAY NIGHT.
HAVE KEPT SLIGHT CHANCE POPS BROADLY BRUSHED OVER THE FORECAST
AREA FOR SATURDAY...THEN SHIFTING TOWARD THE NORTHERN ZONES ON
SUNDAY AS BROAD CYCLONIC FLOW CONTINUES ITS RESIDENCE OVER THE
STATE. FINALLY MONDAY A NORTHWEST FLOW REGIME INITIATES...AND
SHOULD GRADUALLY DRY THINGS OUT INTO MIDDLE OF NEXT WEEK.
&&
.AVIATION...
GUSTY WINDS TO 55 KTS REDEVELOPING THROUGH THE MORNING THIS MORNING
AS SURFACE LOW DEEPENS RAPIDLY OVER EASTERN COLORADO IN FACE OF
STRONG SOUTHWEST FLOW ALOFT. WIND SPEEDS WILL TAPER OFF AFTER 03Z
THIS EVENING. GENERAL VFR CIGS TO BKN/OVC050 PUSHING ACROSS ARIZONA
BORDER AFTER 15Z...WITH COVERAGE REACHING CONTINENTAL DIVIDE BY 21Z
THIS AFTERNOON. SOME SPOTTY LIGHT SHOWERS POSSIBLE AS THESE SHOWERS
MOVE THROUGH. RAIN CHANGING TO SNOW OVER MT TOPS AFTER 03Z THIS
EVENING WITH CIG EXCURSIONS TO MVFR IN HEAVIER SNOW SHOWERS.
EXPECTING UP TO 2 INCH ACCUMULATION OVER CONTINENTAL DIVIDE AND WEST
TO ARIZONA LINE...WITH HEAVIER AMOUNTS OVER THE NORTHERN MOUNTAINS
NEAR THE COLORADO LINE. CLOUD COVER WITH OVC040...MT TOP OBSCURATION
AND SNOW SHOWERS...AND GUSTY WIND SHIFTS TO THE NORTHWEST WILL
CONTINUE THROUGH 12Z FRIDAY MORNING.
NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. SHY
&&
.FIRE WEATHER...
EXPECT CRITICAL FIRE WEATHER FROM THE RIO GRANDE VALLEY EASTWARD TO
THE TEXAS LINE ALONG AND SOUTH OF INTERSTATE 40 TODAY...AND ACROSS
THE EASTERN AND NORTHEASTERN PLAINS AND ADJACENT HIGHLANDS DUE TO
STRONG WINDS AND LOW HUMIDITIES. EXPECT LOCALLY CRITICAL DANGEROUS
FOR SEVERAL LATE AFTERNOON HOURS ON FRIDAY FOR THE EASTERN PLAINS
ALONG AND SOUTH OF INTERSTATE 40...AND AGAIN ON SUNDAY AFTERNOON.
TODAY...MUSCULAR PACIFIC STORM SYSTEM IN CENTRAL ARIZONA THIS
MORNING WILL MOVE INTO WESTERN NEW MEXICO BY LATE THIS AFTERNOON.
VERY STRONG SOUTHWEST WINDS WILL START EARLY THIS MORNING AND
CONTINUE WELL INTO THIS EVENING. COLD FRONT NEAR THE FOUR CORNERS
THIS MORNING WILL SWEEP SOUTHEAST TO CENTRAL TEXAS BY THIS
EVENING...LEAVING DOUBLE DIGIT TEMPERATURE DROPS IN ITS WAKE.
MINIMUM HUMIDITIES IN THE SINGLE DIGITS AND LOW TEENS AHEAD OF THE
FRONT WILL COMBINE WITH VERY STRONG WINDS TO PRODUCE RED FLAG
CONDITIONS FOR THE EASTERN AND SOUTHERN PORTIONS OF THE STATE. TO
THE NORTH AND WEST...COOLER AIR ARRIVING EARLY WILL HELP BOOST
MINIMUM HUMIDITIES ABOVE RED FLAG THRESHOLDS FOR THE DAY AND
IMPROVING CONDITIONS OVER YESTERDAY. FAIR TO GOOD HUMIDITY RECOVERY
OVERNIGHT NORTH AND WEST...WITH POOR TO FAIR RECOVERIES SOUTH AND
EAST. WIND SPEEDS WILL DECREASE GRADUALLY TONIGHT TO BRING LAST
COUPLE OF DAYS OF STRONG WINDS TO A CLOSE FOR NOW. AS COLD FRONT
SWEEPS THROUGH...SOME POSSIBILITY FOR ISOLATED SHOWERS AND
THUNDERSTORMS BY DAY...AND SNOW SHOWERS BY NIGHT...OVER THE NORTHERN
AND WESTERN MOUNTAINS FROM THURSDAY AFTERNOON ONWARD.
FRIDAY...CORE OF PACIFIC TROUGH EXTENDING FROM CENTRAL COLORADO
SOUTH AND WEST ACROSS NEW MEXICO TO THE NORTHERN GULF OF
CALIFORNIA...WITH STRONGEST WINDS ALOFT MAINLY SOUTH AND EAST OF THE
TROUGH AXIS. MUCH COLDER AIR IN PLACE WILL PRODUCE DOUBLE DIGIT
DROPS IN DAYTIME HIGH TEMPERATURES...WITH SIMILAR DEPARTURES FROM
SEASONAL NORMS. COOLER TEMPERATURES PARTIALLY OFFSET BY MUCH DRIER
AIR MASS...WITH MINIMUM HUMIDITIES CREEPING UPWARD AS MAXIMUM
TEMPERATURES PLUNGE. WITH TIGHTEST SURFACE PRESSURE GRADIENT SETTING
UP NEAR THE COLD FRONT REMNANTS OVER SOUTHEAST NEW MEXICO...AND
HUMIDITIES REBOUNDING ONLY A FEW PCT FROM SINGLE DIGITS TO LOW
TEENS...THE SOUTHEAST PLAINS WILL BE THE FOCUS FOR POSSIBLE
DANGEROUS FIRE WEATHER TO WRAP UP THE WORK WEEK. WILL GO WITH LOCAL
CRITICAL MENTION FOR EAST CENTRAL PLAINS ZONE THIS ROUND...AND AREA
WILL BE MONITORED FOR AN UPGRADE TO WATCH OR RED FLAG WARNING IN
SUCCEEDING SHIFTS. GENERALLY FAIR TO GOOD HUMIDITY RECOVERIES
OVERNIGHT...WITH SOME TEMPERATURE EXCURSIONS BELOW FREEZING FOR THE
NORTHERN MOUNTAINS AND ASSOCIATED SHELTERED VALLEYS.
OUTLOOK...WEEKEND THROUGH MONDAY...TROUGH AXIS SQUARELY OVER NEW
MEXICO SATURDAY WILL COLLAPSE WIND SPEEDS ALOFT AND WEAKEN SURFACE
PRESSURE GRADIENTS. BROAD BAROTROPIC LOW DEVELOPING UNDER TROUGH
CORE WILL KEEP TEMPERATURE REBOUNDS MINIMIZED WITH HUMIDITIES
CONTINUING VERY SLOW UPWARD CREEP. A FEW SHOWERS POSSIBLE OVER THE
EASTERN PLAINS SATURDAY AFTERNOON. TROUGH REMAINING BUT ENERGY
INTENSIFYING AS REINFORCING SHOT SWINGS OUT OF THE PACIFIC NORTHWEST
TOWARD THE FOUR CORNERS. SHOWER COVERAGE OVER NORTHWEST QUADRANT OF
THE STATE WILL EXPAND SOUTH AND EAST DURING THE DAY. UPTICK IN WIND
SPEEDS AS SURFACE LOW DEEPENS OVER THE TEXAS PANHANDLE...AND COLD
FRONT SAGS SOUTHWARD ACROSS THE COLORADO BORDER. WILL KEEP EYE ON
EASTERN PLAINS SOUTH OF INTERSTATE 40 WHERE HUMIDITIES IN LOW TEENS
AND BRIEFLY GUSTY WINDS MAY MEET UP FOR SEVERAL HOURS OF CRITICAL
FIRE WEATHER. FOR MONDAY...TROUGH EXITING WITH BROAD NORTHWEST FLOW
OVER THE STATE AND WEAK SURFACE PRESSURE GRADIENT SHUTTING OFF WIND
FORCING. MONDAY TEMPERATURE REBOUNDS WILL BRING COOL TEMPERATURES
WITHIN SINGLE DIGITS OF NORMAL FOR MOST POINTS WITH MINIMUM
HUMIDITIES REMAINING IN THE TEENS AND LOW 20S.
SHY
SHY
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 54 26 52 27 / 20 20 10 10
DULCE........................... 53 25 49 19 / 30 30 10 10
CUBA............................ 56 23 47 18 / 10 40 20 10
GALLUP.......................... 52 24 48 20 / 20 40 30 10
EL MORRO........................ 55 24 46 17 / 20 50 20 10
GRANTS.......................... 57 24 50 18 / 10 40 20 10
QUEMADO......................... 59 24 49 21 / 10 40 20 10
GLENWOOD........................ 70 35 61 31 / 5 20 10 10
CHAMA........................... 47 20 41 17 / 40 40 20 20
LOS ALAMOS...................... 57 26 49 22 / 10 30 20 10
PECOS........................... 63 28 49 23 / 5 20 20 10
CERRO/QUESTA.................... 52 18 45 14 / 20 30 20 20
RED RIVER....................... 45 19 38 13 / 30 30 30 20
ANGEL FIRE...................... 49 20 42 16 / 20 30 30 20
TAOS............................ 55 21 48 16 / 20 30 20 20
ESPANOLA........................ 68 31 58 23 / 10 30 20 10
SANTA FE........................ 61 28 50 22 / 5 20 20 10
SANTA FE AIRPORT................ 63 30 52 24 / 5 20 20 10
ALBUQUERQUE FOOTHILLS........... 66 36 53 32 / 5 20 20 10
ALBUQUERQUE HEIGHTS............. 68 38 54 34 / 5 20 10 10
ALBUQUERQUE VALLEY.............. 71 35 57 29 / 5 20 10 10
ALBUQUERQUE WEST MESA........... 70 35 56 31 / 5 20 10 10
LOS LUNAS....................... 74 38 62 35 / 5 20 10 10
RIO RANCHO...................... 71 37 60 33 / 5 20 10 10
SOCORRO......................... 78 41 64 35 / 0 5 5 10
SANDIA PARK/CEDAR CREST......... 59 31 51 20 / 5 20 20 20
MORIARTY/ESTANCIA............... 70 33 55 21 / 5 20 20 20
CLINES CORNERS.................. 63 28 48 23 / 5 20 10 20
GRAN QUIVIRA.................... 72 34 56 27 / 5 10 10 10
CARRIZOZO....................... 76 39 62 30 / 5 5 5 10
RUIDOSO......................... 68 36 50 28 / 5 20 10 10
CAPULIN......................... 66 24 49 22 / 5 20 20 20
RATON........................... 67 26 52 22 / 5 20 20 20
LAS VEGAS....................... 64 29 49 23 / 5 10 10 10
CLAYTON......................... 76 37 58 32 / 0 20 10 10
ROY............................. 68 36 50 31 / 5 10 10 10
CONCHAS......................... 76 43 64 32 / 0 10 10 10
SANTA ROSA...................... 79 40 62 32 / 0 10 10 10
TUCUMCARI....................... 82 40 64 31 / 0 10 5 10
CLOVIS.......................... 81 42 64 32 / 0 5 5 10
PORTALES........................ 83 41 65 35 / 0 5 5 10
FORT SUMNER..................... 78 42 65 34 / 0 5 5 10
ROSWELL......................... 89 46 67 36 / 0 5 5 10
PICACHO......................... 82 47 63 34 / 0 5 5 10
ELK............................. 79 41 61 29 / 5 5 10 10
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ505>540.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ103-104-106>108.
WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ501>504.
&&
52/SHY
Hazardous weather outlook, Apr 29, 5:00 AM MST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU APR 29 2010
NMZ501>540-301200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT THU APR 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
VERY HIGH WINDS WILL CONTINUE TO SPREAD OVER THE STATE THROUGH THE
MORNING AND AFTERNOON HOURS. MANY AREAS WILL OBSERVE WIND GUSTS AS
HIGH AS 60 TO 70 MPH...WHICH MAY CAUSE SOME DAMAGE TO SOME TREES
AND OTHER STRUCTURES. AREAS OF BLOWING DUST ARE ALSO EXPECTED...AND
COULD SUDDENLY REDUCE VISIBILITIES TO LESS THAN A MILE.
IN ADDITION...LOW HUMIDITY WILL COMBINE WITH THESE STRONG WINDS TO
CREATE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS FROM THE MIDDLE
RIO GRANDE VALLEY TO THE NORTHEAST HIGHLANDS AND EASTWARD TO THE
TEXAS BORDER THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY
FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME.
HOWEVER...SOME LOCALIZED CRITICAL FIRE WEATHER CONDITIONS WILL BE
POSSIBLE IN THE EAST CENTRAL PLAINS FRIDAY AFTERNOON DUE TO WINDS
AND LOW HUMIDITY.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
CONTACT THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT
1.888.386.7637 OR ON-LINE AT WEATHER.GOV/ABQ TO REPORT ANY WIND
DAMAGE.
52
High Wind, South Central Mountains
- When
- April 29, 6:35 AM MST to 7:35 AM MST
- Where
- South Central Mountains forecast zone
- Measured
- 46 kt (53 mph) measured sustained
- Property damage
- $2,000
- Reported by
- AWOS
A peak wind gust of 72 mph also occurred at the Sierra Blanca Airport at 655 am MST. A large tree limb fell on a trailer home on 2nd St. in Capitan.
High Wind, West Central Plateau
- When
- April 29, 7:53 AM MST
- Where
- West Central Plateau forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
High Wind, Upper Rio Grande Valley
- When
- April 29, 8:49 AM MST to 9:49 AM MST
- Where
- Upper Rio Grande Valley forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- RAWS
High Wind, Far Northeast Highlands
- When
- April 29, 9:53 AM MST
- Where
- Far Northeast Highlands forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
High Wind, Northeast Highlands
- When
- April 29, 10:42 AM MST to 1:53 PM MST
- Where
- Northeast Highlands forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Public
The 74 mph wind gust occurred 6 miles north of Wagon Mound at 1017 am MST. The Las Vegas ASOS reported a peak wind gust of 69 mph at 1132 am and a sustained wind speed of 55 mph from 153 pm to 253 pm.
High Wind, Albuquerque Metro Area
- When
- April 29, 11:15 AM MST to 4:51 PM MST
- Where
- Albuquerque Metro Area forecast zone
- Measured
- 86 kt (99 mph) measured gust
- Property damage
- $5,000
- Reported by
- Public
The 99 mph wind was recorded at Sandia Peak at an elevation of 10,378 feet. Double Eagle Airport reported a peak wind gust of 62 mph at 1115 am MST and a sustained wind speed of 43 mph from 1115 am to 1215 pm. The Albuquerque Sunport recorded a peak wind gust of 63 mph at 451 pm and a sustained wind speed of 46 mph from 415 pm to 515 pm. Power lines were down near Central and Laguna Place in Albuquerque. A downed power line in southwest Albuquerque started a brush fire and minor damage to a house. Vinyl fabric on the north side of the upper wall of the University of New Mexico's indoor practice facility was ripped off from the winds.
High Wind, Jemez Mountains
- When
- April 29, 12:12 PM MST
- Where
- Jemez Mountains forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Public
There was also a gust to 62 mph at the Bandelier National Monument at 1221 pm MST.
High Wind, Lower Rio Grande Valley
- When
- April 29, 12:50 PM MST to 2:30 PM MST
- Where
- Lower Rio Grande Valley forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Property damage
- $5,000
- Reported by
- AWOS
The Socorro Automated Weather Observing Station recorded a sustained wind speed of 41 mph from 1250 pm to 150 pm MST. Wind damage occurred in Veguita at 200 pm when several sheets of Pro-Panel roofing were blown off the roof of a trading post along highway 304. A travel trailer was blown over along Interstate 25, 1.5 miles of Socorro at 230 pm MST.
High Wind, Central Highlands
- When
- April 29, 12:53 PM MST to 1:53 PM MST
- Where
- Central Highlands forecast zone
- Measured
- 44 kt (51 mph) measured sustained
- Reported by
- ASOS
A peak wind gust of 61 mph was also recorded at 1017 am MST.
Strong Wind, Santa Fe Metro Area
- When
- April 29, 1:00 PM MST
- Where
- Santa Fe Metro Area forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
An approximately 50 year old blue spruce was uprooted by strong winds on Alamosa Drive in the southwest part of Santa Fe. The tree was the tallest one in the entire neighborhood.
High Wind, Southwest Chaves County
- When
- April 29, 2:09 PM MST to 3:09 PM MST
- Where
- Southwest Chaves County forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- RAWS
A peak wind gust of 60 mph was also recorded at the Dunken RAWS at 309 pm MST.
High Wind, Guadalupe County
- When
- April 29, 3:00 PM MST to 5:00 PM MST
- Where
- Guadalupe County forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Newspaper
Wind gusts estimated to be around 60 mph overturned two semi-trucks along U.S. 84 in Guadalupe county. Both trucks were empty, which made them more susceptible to the strong wind gusts. Luckily, no one was injured. These gusts also knocked down an awning at Travel Centers of America. Debris from the awning smashed a vehicle's window. Elsewhere around the county, streets were littered with shingles blown off of rooftops.
High Wind, Raton Ridge/Johnson Mesa
- When
- April 29, 3:16 PM MST to 4:16 PM MST
- Where
- Raton Ridge/Johnson Mesa forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- COOP Observer
High Wind, Chaves County Plains
- When
- April 29, 3:51 PM MST to 4:51 PM MST
- Where
- Chaves County Plains forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
In addition to the high sustained winds, there was a peak wind gust of 61 mph at the Roswell ASOS at 410 pm MST.
High Wind, Quay County
- When
- April 29, 4:53 PM MST to 5:53 PM MST
- Where
- Quay County forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- ASOS
There was also a peak wind gust of 59 mph at the Tucumcari ASOS at 248 pm MST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, April 29, 20101 death · 1 event
- Tornado and Hail in Nebraska, April 29, 2010$650,000 · EF1 · 19 events
- Hail and Damaging Winds in Kansas, April 29 to 30, 2010$297,000 · 2 in hail · 40 events
- Strong Wind in Massachusetts, April 29, 20104 injured · $193,000 · 13 events
- Strong Wind in Connecticut, April 29, 2010$250,000 · 1 event
- Hail and Damaging Winds in Iowa, April 29, 2010$79,000 · 1.75 in hail · 20 events
- Strong Wind in Connecticut, April 29, 2010$120,000 · 2 events
- Strong Wind in Illinois, April 29, 2010$68,000 · 6 events
- Strong Wind in Rhode Island, April 29, 2010$60,000 · 2 events
- High Wind in Illinois, April 29, 2010$30,000 · 55 kt wind · 4 events
- Tornado and Hail in Kansas, April 29, 2010EF0 · 26 events
- High Wind in New Mexico, April 29, 2010$30,000 · 60 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218544, 218559, 218545, 218546, 218548, 218542, 218550, 218553, 218547, 218974, 218558, 218555, 218556, 218557, 218554.